South Carolina, 2012Hail and Damaging Winds in South Carolina, May 14, 2012
May 14, 2012 · NWS ILM · 5 events in 3 counties and zones
Clusters of thunderstorms moved through the area during the afternoon and into the night. Some of the cells attained supercell characteristics as low level lapse rates steepened and shear values increased.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $45,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clusters of thunderstorms moved through the area during the afternoon and into the night. Some of the cells attained supercell characteristics as low level lapse rates steepened and shear values increased.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at May 14, 9:35 AM EST, 2 hours 50 minutes earlier.
Area forecast discussion, May 14, 9:35 AM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
1035 AM EDT MON MAY 14 2012
.SYNOPSIS...
SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF
THE UPCOMING WEEK...AS A LOW PRESSURE ACROSS THE GULF COAST STATES
MOVES SLOWLY NORTHEAST ACROSS THE REGION. A COLD FRONT WILL PUSH
OFFSHORE BY THURSDAY WITH DRIER CONDITIONS EXPECTED INTO THE
WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM MONDAY...CONVECTION CONTINUES OVER THE WESTERN
PORTIONS OF THE CAROLINAS THIS MORNING. A SHORTWAVE TROUGH IS SEEN
ENTERING NORTHERN ALABAMA AND THIS WILL SLOWLY SHIFT ACROSS THE
WESTERN HALF OF THE STATE. THIS DISTURBANCE SHOULD ENHANCE THE
CONVECTION OVER THE WESTERN HALF AND THE FRINGES OF THIS
CONVECTION SHOULD REACH THE WESTERN PORTIONS OF THE COUNTY WARNING
AREA LATER THIS AFTERNOON AND EVENING. Q MODIFIED SOUNDING QT 21
UTC IS SHOWING CAPE VALUES OF 1500 TO 1800 JOULES PER KILOGRAM OF
SURFACE BASE CAPE...OF COURSE CLOUD COVER MAY INHIBIT THE
DEVELOPMENT OF THIS CONVECTION. PRECIPTABLE WATER VALUES ARE
RUNNING AROUND 123 PERCENT ABOVE NORMAL AT CHARLESTON THIS MORNING
AND THE BEST MOISTURE TRANSPORT REMAINS TO THE WEST OF THE
AREA...SO CONFIDENCE OF ANY SIGNIFICANT RAIN CLOSER TO THE COAST
IS WANING.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...POSITIVELY TILTED UPPER TROUGH AND NEARLY
STATIONARY COLD FRONT COMBINE TO CONTINUE SCATTERED CONVECTION
THROUGH THE SHORT TERM. THE HEAVY RAIN FROM MONDAY WILL BE MOSTLY
OFFSHORE BY TUESDAY MORNING...BUT WILL CONTINUE LIKELY POP ALONG THE
CAPE FEAR COAST THROUGH THE FIRST FEW HOURS OF THE DAY. THE S/W
TROUGH WHICH FUELS THE PRECIP MONDAY ROTATES WELL TO THE NE
TUESDAY...SO A LULL IN CONVECTION IS EXPECTED UNTIL TUES
AFTN...HOWEVER WITH A STILL VERY MOIST COLUMN...WILL CONTINUE CHC
POP THROUGH THE AFTN. CONVECTION WILL INCREASE DIURNALLY DURING THE
AFTN DUE TO ENHANCED INSTABILITY COMBINING WITH CONVERGENCE ALONG
THE STATIONARY FRONT...WITH HIGHEST POP ACROSS NORTHERN ZONES.
CONVECTION WILL WANE AFTER SUNSET BUT ISOLATED SHOWERS MAY PERSIST
THROUGH THE OVERNIGHT.
MORE WIDESPREAD CONVECTION ANTICIPATED WEDNESDAY AS A STRONGER VORT
DROPS THROUGH THE EASTERN TROUGH AND INTERACTS WITH THE SURFACE
BOUNDARY TO AID LIFT IN AN AIR MASS STILL RICH IN MID LEVEL THETA-E.
AGREE WITH PREVIOUS FORECASTER IN RAISING POP...AND AM GOING TO BUMP
HIGHER TO LIKELY WED AFTN BASED OFF STRENGTH OF THIS VORT AS MODELED
BY MOST GUIDANCE. THIS S/W WILL ACT AS THE KICKER AND FINALLY PUSH
THE FRONT OFFSHORE LATE WED NIGHT. SUBSIDENCE AND NEGATIVE
VORTICITY ADVECTION BEHIND THIS FEATURE WILL BRING AN END TO MOST
PRECIP WED NIGHT.
TEMPS WILL BE VERY SIMILAR TUE AND WED...WITH HIGHS 80-83 BOTH DAYS
AND MINIMUMS IN THE LOW/MID 60S.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 300 AM MONDAY...QUITE A BIT OF UNCERTAINTY CONTINUES IN THE
EXTENDED WITH THE POTENTIAL FOR SHOWERS/TSTMS CONTINUING THROUGH THE
WEEKEND.
UPPER TROUGH AXIS SHIFTS OFFSHORE AT THE START OF THE PERIOD AT THE
SAME TIME COLD FRONT PUSHES FURTHER FROM THE COAST. FORECAST
PROFILES SUGGEST SIGNIFICANT DRYING OF THE COLUMN BEHIND THIS
FEATURE AND WILL TRIM INHERITED POP TO SLIGHT CHANCE...MOSTLY CONFINED TO THE
COAST BY THE AFTN. WITH BROAD TROUGHING PERSISTING INTO FRIDAY THERE
MAY STILL BE DIURNAL CONVECTION...ESPECIALLY ACROSS THE EASTERN HALF
OF THE CWA...BUT VERY DRY FORECAST PROFILES SUGGEST CONVECTION MAY
HAVE TROUBLE DEVELOPING AND WILL DROP POP TO SILENT ON FRIDAY.
WHAT HAPPENS FOR THE WEEKEND IS STILL QUITE UP-IN-THE-AIR...AND THERE
IS A DISCONNECT BETWEEN THE GUIDANCE...AND EVEN AMONG RUN-TO-RUN
SOLUTIONS OF INDIVIDUAL MODELS. HOWEVER...WE CAN DEVELOP SOME IDEAS
ABOUT WHAT TO EXPECT. AS THE TROUGH KICKS FURTHER OFFSHORE...IT
DEEPENS OFF THE SE COAST AND WILL LIKELY CUT OFF DUE TO RIDGING
ACROSS THE NORTH ATLANTIC OCEAN. BENEATH THIS TROUGH...A COLD CORE
SURFACE LOW WILL DEVELOP...AND THEN TRANSITION TO WARM CORE AS
EVIDENCED BY AN INCREASE IN THICKNESSES IMMEDIATELY ABOVE THE CLOSED
CIRCULATION AND LACK OF A SIGNIFICANT OFFSHORE BAROCLINIC GRADIENT.
THE GUIDANCE HAS BEEN ALL OVER THE PLACE WITH SPATIAL AND TEMPORAL
POSITIONING...SO CANNOT HONE IN ON ANY SPECIFICS. HOWEVER...WITH A
DEEP TOUGH...AND MOST GUIDANCE SHOWING SOME SEMBLANCE OF THIS
FEATURE...THERE IS MODERATE CONFIDENCE IN DEVELOPMENT. WILL CONTINUE
SLIGHT CHANCE POP FOR SAT/SUN BUT NOTE THAT IF CYCLONE DEVELOPMENT OCCURS
FURTHER EAST...THE WEEKEND WILL BE DRY.
TEMPS THROUGH THE EXTENDED WILL BE A DEGREE OR TWO EITHER SIDE OF
CLIMATOLOGY.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
AS OF 12Z...TERMINALS ARE CURRENTLY VFR. AN AREA OF LIGHT SHOWERS
NEAR LBT IS MOVING NORTHEAST BUT IS NOT CAUSING ANY REDUCED
FLIGHT CONDITIONS. OTHER SHOWERS MOVING NORTHEAST ARE DEVELOPING
WELL SOUTH OF MYR. SATELLITE IMAGES AND SURFACE OBSERVATIONS
INDICATE SOME SCATTERED BREAKS UPSTREAM IN THE OTHERWISE OVERCAST
OPAQUE VFR CLOUD COVER.
FLIGHT CONDITIONS WILL BE MAINLY VFR THIS TAF VALID
PERIOD...EXCEPT FROM 14-18Z WHEN TEMPO MVFR CEILINGS WILL
DEVELOP...WITH PRECIPITATION...AND AFTER 06Z AT FLO/LBT AS BR
DEVELOPS.
ALL MODELS ARE IN AGREEMENT THAT THE BACK EDGE OF THE MAIN PLUME
OF MOISTURE WILL SHIFT NEAR THE COASTAL TERMINALS BY 12Z TUESDAY
AS A UPPER IMPULSE APPROACHES. CONFIDENCE IS HIGH THIS SCENARIO
SHOULD GIVE THE TERMINALS A LIKELY CHANCE OF CONVECTION THIS TAF
VALID PERIOD. ALTHOUGH A ROUGE SHOWER COULD AFFECT ANY TERMINAL AT
ANY TIME ...CONFIDENCE IS HIGHEST THAT SHOWERS AND ISOLATED
THUNDERSTORMS WITH TEMPO MVFR/IFR CONDITIONS WILL AFFECT THE
FLO/LBT TERMINALS THIS AFTERNOON AS THE UPPER IMPULSE APPROACHES
NEAR MAX HEATING. THIS IS IN GENERAL AGREEMENT WITH VARIOUS MODEL
SOLUTIONS.
THIS EVENING PRECIPITATION AT FLO/LBT SHOULD GRADUALLY TAPER OFF AS
THE GREATER POTENTIAL FOR ACTIVITY SHIFTS TO THE COASTAL TERMINALS
AS THE UPPER IMPULSE APPROACHES. CONFIDENCE IS LOW AS TO WHETHER
ACTIVITY WILL BE ACTUALLY AT THE COAST OR OFFSHORE...SO WILL JUST
INDICATE VCSH IN COASTAL TAFS ATTM.
EXTENDED OUTLOOK...UNSETTLED WEATHER THROUGH THURSDAY WITH A GOOD
CHANCE FOR SHOWERS/ISOLATED THUNDERSTORMS/TEMPO MVFR. VFR FRIDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM MONDAY...SOUTHEAST 10 TO 15 KNOTS WINDS WILL CONTINUE
OVER THE WATERS THIS MORNING WITH A SLIGHT INCREASE IN SPEED BY
THE AFTERNOON. SEAS ARE RUNNING 3 TO 4 FEET AND SHOULD REMAIN AT
THIS LEVEL THROUGHOUT THE AFTERNOON. ISOLATED THUNDERSTORMS ARE
POSSIBLE THROUGH TONIGHT.
SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 300 AM MONDAY...S/SW FLOW BETWEEN DISTANT OFFSHORE HIGH
PRESSURE AND SLOWLY ADVANCING COLD FRONT CONTINUES THROUGH MUCH OF
THE PERIOD. STRONGEST WINDS OCCUR TUESDAY WHEN SOUTH WINDS WILL BE
10-15 KTS...CREATING A WIND-CHOP DOMINATED SPECTRUM WITH SEAS 3-4
FT THROUGH THE DAY. WINDS DECREASE WEDNESDAY AS THE GRADIENT EASES
IN THE IMMEDIATE VICINITY OF THE FRONT AS IT CRAWLS EASTWARD
TOWARDS THE WATERS. WINDS FALL TO LESS THAN 10 KTS...AND SEAS
RESPOND IN TANDEM DUE TO LACK OF ANY SWELL...AND BECOME 2-4 FT
WEDNESDAY. LATE WEDNESDAY NIGHT FRONT CROSSES THE WATERS...TURNING
WINDS TO THE NORTH BY THURSDAY MORNING...BUT ANY MEANINGFUL CHANGE
IN SEAS OR WAVE DIRECTION HOLDS OFF UNTIL AFTER THE SHORT TERM.
LONG TERM /THURSDAY THROUGH FRIDAY/...
AS OF 300 AM MONDAY...NORTH WINDS TO START THE PERIOD BEHIND A COLD
FRONT TURN TO NE THROUGH THE DAY...AND PERSIST FROM THE NE THROUGH
THE EXTENDED. WHAT ARE INITIALLY LIGHT WINDS...10 KTS OR
LESS...INCREASE DRASTICALLY BY THU NIGHT AND ON FRIDAY DUE TO A
RAPIDLY TIGHTENING GRADIENT BETWEEN HIGH PRESSURE RIDGING DOWN FROM
THE NORTH AND LOW PRESSURE DEVELOPING NEAR 70W. THIS PRODUCES A
STRONG NE SURGE WHICH PERSISTS THROUGH FRIDAY...CAUSING WINDS TO
INCREASE TO 15-20 KTS. ALTHOUGH SEAS THURSDAY REMAIN AROUND 3-4
FT...THEY DO BEGIN TO RESPOND TO THE INCREASING SPEED AND
FETCH...BUILDING TO 4-5 FT LATE FRIDAY AND CAUTIONARY STATEMENTS MAY
BE NEEDED AT THE END OF THE PERIOD.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.
&&
NEAR TERM...HAWKINS
SHORT TERM...JDW
LONG TERM...JDW
AVIATION...MRR
MARINE...MJC/JDW
Hazardous weather outlook, May 14, 4:05 AM EST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
505 AM EDT MON MAY 14 2012
AMZ250-252-254-256-150915-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
505 AM EDT MON MAY 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-150915-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-
505 AM EDT MON MAY 14 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ106-108-110-SCZ054-056-150915-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY-
COASTAL GEORGETOWN-
505 AM EDT MON MAY 14 2012
...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
MODERATE RISK OF RIP CURRENTS.
SHOWERS AND ISOLATED THUNDERSTORMS MAY PRODUCE AREAS OF HEAVY RAIN
AT TIMES...MAINLY THIS AFTERNOON AND THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 14, 11:56 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1256 PM EDT MON MAY 14 2012
SCZ017-023-024-032-141815-
DARLINGTON-DILLON-FLORENCE-MARLBORO-
1256 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS FLORENCE...DILLON...MARLBORO
AND DARLINGTON COUNTIES THROUGH 215 PM EDT...
AT 1254 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NORTHEAST OF HARTSVILLE SOUTH TO SARDIS...MOVING
NORTHEAST AT 20 MPH.
SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...DARLINGTON...
FLORENCE...AUBURN...BINGHAM...BROWNSVILLE...CHAVISTOWN...CLIO...
DARLINGTON RACEWAY...DOVESVILLE...DUNBAR AND FLOYD.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3456 7937 3398 7985 3404 8000 3449 8003
3449 7988 3454 7983 3461 7978 3477 7993
3481 7993 3481 7969
TIME...MOT...LOC 1654Z 227DEG 19KT 3451 7994 3403 7997
IIISpecial weather statement, May 14, 12:07 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
107 PM EDT MON MAY 14 2012
SCZ032-033-039-053-055-141800-
FLORENCE-INLAND GEORGETOWN-INLAND HORRY-MARION-WILLIAMSBURG-
107 PM EDT MON MAY 14 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS HORRY...GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 200 PM EDT...
AT 107 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM CADES TO WARSAW...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...LAKE CITY...ANDREWS...
DONGOLA...BRITTON NECK...CADES...CLAUSSEN...EFFINGHAM...EVERGREEN...
FRIENDFIELD...GRESHAM...HANNAH AND HEBRON.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3383 7991 3389 7988 3389 7996 3395 7997
3399 7990 3400 7991 3425 7964 3384 7907
3345 7956 3378 7998
TIME...MOT...LOC 1707Z 215DEG 26KT 3378 7982 3356 7954
IIIThunderstorm Wind, Darlington
- When
- May 14, 12:25 PM EST to 12:26 PM EST
- Where
- Darlington County, 2.38 mi NW of Darlington
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Storm Chaser
- Coordinates
- 34.323, -79.901
A large tree around 3 feet in diameter fell onto a trailer and severed it. A storm chaser observed the tree and reported it rotted. A male sleeping inside at the time was unharmed. The trailer was located on Wire Road. There were no other trees or limbs down in the area.
Thunderstorm Wind, Marion
- When
- May 14, 2:41 PM EST to 2:42 PM EST
- Where
- Marion County, 0.34 mi WNW of Centenary
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 34.031, -79.356
Trees were reportedly down just off of Alice Avenue. The time was estimated based off radar data.
Hail, Horry
- When
- May 14, 3:39 PM EST to 3:44 PM EST
- Where
- Horry County, 0.9 mi NW of Conway
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.840, -79.060
Hail to the size of quarters was reported. The hail lasted for 5 minutes.
Hail, Horry
- When
- May 14, 4:26 PM EST to 4:28 PM EST
- Where
- Horry County, 0.9 mi NW of Conway
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 33.840, -79.060
Hail to the size of quarters was reported.
Thunderstorm Wind, Horry
- When
- May 14, 4:55 PM EST to 4:57 PM EST
- Where
- Horry County, 1.47 mi SSW of Chestnut Xrds to 1.95 mi S of Chestnut Xrds
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.901, -78.781
A National Weather Service Storm Survey Team concluded a downburst with winds up to 65 to 70 mph moved across a heavily wooded area and caused scattered tree damage along its path. Eight pine trees, up to 8 feet in diameter, were snapped. Numerous tree limbs were also down. The damage was along a path just over 0.8 miles long. The maximum path width was 40 yards.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in North Carolina, May 14 to 15, 2012$117,000 · EF1 · 18 events
- Flash Flooding and Heavy Rain in North Carolina, May 14, 2012$320,000 · 8 events
- Flash Flooding and Flood in Virginia, May 14, 2012$195,000 · 6 events
- Tornado and Hail in South Carolina, May 14, 2012$92,000 · EF0 · 21 events
- Lightning Strike in North Carolina, May 14, 2012$100,000 · 1 event
- Hail and Damaging Wind in Florida, May 14, 20121 in hail · 6 events
- Flash Flooding and Hail in North Carolina, May 14, 2012$7,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Georgia, May 14, 201250 kt wind · 4 events
- Hail and Damaging Wind in Texas, May 14, 20121 in hail · 4 events
- Damaging Winds in South Carolina, May 14, 2012$4,000 · 50 kt wind · 3 events
- Flooding in South Carolina, May 14, 20123 events
- Waterspouts in South Atlantic Coastal Waters, May 14, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378457, 378462, 378470, 378478, 378485.